Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 18, 2015, 1:37 PM CDT for Allen County, Simpson County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 18, 2015, 2:05 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Allen County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:37 PM CDT | TSTM WND DMG | 1 Se Mt. Arieal, KY | TREES DOWN ACROSS TRICE ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS53 KLMK 181837
SVRLMK
KYC003-213-181905-
/O.NEW.KLMK.SV.W.0149.150618T1837Z-150618T1905Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
EAST CENTRAL SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 205 PM CDT
* AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SCOTTSVILLE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CHAPEL HILL...POPE...TRAMMEL...RED HILL...
BUTLERSVILLE...RODEMER...HALFWAY...WEST FORK...ALLEN SPRINGS...
HALIFAX...RALEY FORD AND SETTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3674 8650 3680 8640 3679 8639 3686 8628
3688 8626 3690 8624 3677 8611 3665 8638
TIME...MOT...LOC 1837Z 228DEG 19KT 3674 8635
HAIL...1.25IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
480
WWUS53 KLMK 181847
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT THU JUN 18 2015
KYC213-181857-
/O.CAN.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
SIMPSON KY-
147 PM CDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630
$$
KYC003-181905-
/O.CON.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
ALLEN KY-
147 PM CDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ALLEN COUNTY UNTIL 205 PM CDT...
AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SCOTTSVILLE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...HALFWAY...WEST FORK...ALLEN SPRINGS...HALIFAX...RALEY
FORD...YESSE AND SETTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630
HAIL...0.88IN
WIND...60MPH
$$
SCHOETTMER677
WWUS53 KLMK 181905
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU JUN 18 2015
KYC003-181916-
/O.EXP.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
ALLEN KY-
205 PM CDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:15 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 18, 12:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT Thu Jun 18 2015 ...Updated Aviation Discussion... ...Forecast Update... Updated 1000 AM EDT Thu Jun 18 2015 Morning satellite imagery and observations show mostly clear skies over our northern and eastern CWA, with partly cloudy skies across the central and southwest sections. A bit of mid-high level cloudiness is advecting into the region from the west. This is keeping insolation down a little bit. Temperatures across the region were in the mid-upper 70s with a few places getting close to 80 degrees. For the rest of the morning, we expect mainly dry conditions with temperatures warming into the lower 80s. By afternoon, an approaching mid-level wave out ahead of the remnants of Bill combined with an approaching cold front will likely result in convective activity taking an upswing. Model proximity soundings suggest that surface temps will need to reach 86-88 degrees before convection fires off. That still looks attainable in the north and northeast where more sun will be seen this morning. Am not as confident down south with the mid-high clouds limiting sunshine somewhat. Convective strength will depend on instability this afternoon. Bulk shear values do approach 30kts across the north, but the stronger forcing with the front and stronger shear will reside just north of our area. Nonetheless, some strong storms will be possible this afternoon...mainly north of I-64. Gusty winds and torrential rainfall will still remain the main weather hazards. .SHORT TERM (Now through Friday)... Updated at 315 AM EDT Thu Jun 18 2015 An early morning analysis featured light/variable winds in a very juicy air mass across the region. The 18.00z ILN sounding is quite representative, with its nearly 2 inch PWAT and saturated column. It's what we'll have in place for the next few days as energy associated with the remnants of Bill begin to spread northeast toward the lower Ohio Valley. For today, expecting a mostly dry morning with a mix of sun/clouds as weak subsidence and lack of strong low-level jet should keep precipitation at a minimum. By early afternoon, strong daytime heating with the moist air should result in modest instability in a uncapped environment. Meanwhile, a surface front will approach from the northwest by mid afternoon, skirting southern Indiana and far northern Kentucky. Aloft, the area remains in the presence of stronger mid-level flow while a piece of energy associated with Bill arrives from the southwest. As a result, deep layer shear values approach 30 kts. This combination of shear and instability could result in a few stronger storms by mid afternoon, with the main threats being torrential rainfall, frequent lightning and gusty winds. The greatest threat for organized strong convection is along and north of I-64 from mid afternoon to early evening. Most of the shower/storm activity will be diurnal in nature and would begin to wane toward/after sunset. 18.00z models show that the aforementioned front stalls across southern Indiana overnight and may be the focus for additional showers/storms, especially as Bill's influence gets closer. Heavy rainfall could accompany these storms. By Friday, as the upper ridge breaks down and Bill get closer, scattered to numerous showers/storms are expected throughout the day, especially across southern Indiana and northern Kentucky. The atmosphere will remain anomalously moist as PWATs climb above 2 inches and warm cloud depths exceed 4 km. Maintained likely POPs and kept maximum temperatures closer to climatology given deeper clouds and expected precipitation. From Thursday through Friday afternoon, rainfall amounts could be upwards of 1 to locally 3 inches, especially if training convection occurs Friday. The focus for the highest amounts looks to be southern Indiana and northern Kentucky. This rainfall could set the stage for hydro issues in advance of Bill's arrival Saturday. .LONG TERM (Friday Night through Wednesday)... Issued at 320 AM EDT Thu Jun 18 2015 ...Remnants of Tropical Cyclone Bill To Arrive Saturday... The remnants of Tropical Cyclone Bill still look to arrive Saturday. The 0Z GEM/GFS seem to be a bit slower than the 0Z ECMWF in bringing convection into the region Sat morning. However, ECMWF precip axis has trended farther south more similar to the GFS on this latest run. Still think that what's left of T.C. Bill will pose mainly a flooding threat and potentially a secondary wind threat as well. With precipitable water values (PWATS) rising over 2 inches in most locations Saturday, torrential rainfall is expected. Talked about a possible flash flood watch with neighbors but still feel that there's enough uncertainty in exact location of the heaviest precip axis to hold off on a watch attm. Recent model runs have slowly trended south with the precip axis. Also convection location today and Friday will help determine the most saturated areas and those most likely to see flooding issues from T.C. Bill remnants this weekend. Secondarily, strong winds may pose a threat just ahead of convection or in more intense cells of convection on Saturday. If a slower, less cloudy soln ahead of the main rainfall would play out for Saturday allowing better sfc heating and steeper lapse rates, strong wind gusts could be more of a threat. Right now though it appears that a more cloudy soln would play out though with convection/clouds arriving shortly after sunrise. After T.C. Bill remnants leave the area Sat night, we'll remain in an active northwest flow with MCS activity possible. Models are still showing a decent signal for an MCS Sun night/Mon. A mid level shortwave looks to provide good forcing in this time frame. As previously mentioned, better potential for severe weather may occur with this MCS depending on timing/instability. An upper level ridge will build and strengthen over the southeast U.S. Tues-Thu. While some isld convection may be possible Tues on the north side of the ridge, ridge strength should be strong enough to keep Wed dry for now. Thurs is a bit more in question with some models breaking down the ridging quicker than others. Temperatures in the long term period will be on the rise. Saturday we'll only reach the low to mid 80s with all of the rain around from T.C. Bill remnants. Sun/Mon temps will rise into the upper 80s/lower 90s for highs. By Tues/Wed most locations should be solidly in the low to even mid 90s for highs. Heat indices may approach or exceed 100 degrees by Tues/Wed. Will need to monitor those numbers. Low temps should mainly range through the upper 60s to mid 70s. && .AVIATION (18Z TAF Update)... Updated at 114 PM EDT Thu Jun 18 2015 Convective temperatures are being reached at the moment and scattered convection is developing across the region. The most coverage is expected to be across the Bluegrass region of KY affecting the KLEX this afternoon. Some additional convection over west-central TN will also move northeast and may affect the KBWG terminal this afternoon. The latest guidance continues to be in agreement that the convection will diminish after sunset and some light fog could be an issue at the terminals overnight. There is also a signal in the data that suggests a minor wave out ahead of Bill will approach the region tonight, possibly firing some additional convection toward dawn Friday. For this package, we plan on running with VFR conditions prevailing this afternoon/evening with thunderstorms in vicinity of the terminals. Current thinking is that MVFR visibilities will be seen at KBWG/KLEX after 19/09Z through about 19/13-14Z. Forecast Confidence ====================== Ceilings: High Visibility: Medium Winds: High T-storms: Medium && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJ Short Term.....ZT Long Term......AMS Aviation.......MJ
Hazardous weather outlook, Jun 18, 3:03 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION NATIONAL WEATHER SERVICE LOUISVILLE KY 403 AM EDT THU JUN 18 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 403 AM EDT THU JUN 18 2015 /303 AM CDT THU JUN 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE MAIN HAZARDS ARE TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS...AND THE GREATEST THREAT IS ALONG AND NORTH OF INTERSTATE 64. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY OVER THE REGION...WITH BRIEF TORRENTIAL RAIN AND LIGHTNING POSSIBLE. ON SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE. OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING THROUGH SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT/AMS
In the hours before
Special weather statement, Jun 18, 12:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT THU JUN 18 2015 KYZ040-041-047-048-056-057-181825- FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY- 155 PM EDT THU JUN 18 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NICHOLASVILLE...AND MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... VETERANS PARK... NICHOLASVILLE... VINEYARD AND LITTLE HICKMAN... PINK AND CATNIP... LOGANA AND MOUNT LEBANON... CUZICK AND SPEARS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3798 8437 3776 8434 3778 8479 3793 8479 TIME...MOT...LOC 1755Z 268DEG 26KT 3785 8464 EER
Local storm report, Jun 18, 1:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EDT THU JUN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL WILMORE 37.87N 84.66W
06/18/2015 M0.75 INCH JESSAMINE KY TRAINED SPOTTER
&&
SZAPPANOSSpecial weather statement, Jun 18, 1:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM CDT THU JUN 18 2015
KYZ070-072-181900-
LOGAN KY-SIMPSON KY-
128 PM CDT THU JUN 18 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TURNERTOWN...
AUBURN...
SOUTH UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3679 8684 3699 8667 3696 8665 3684 8659
3682 8656 3678 8653 3671 8679
TIME...MOT...LOC 1828Z 231DEG 15KT 3679 8676
SCHOETTMERSpecial weather statement, Jun 18, 1:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 131 PM CDT THU JUN 18 2015 KYZ071>073-181900- ALLEN KY-SIMPSON KY-WARREN KY- 131 PM CDT THU JUN 18 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF SCOTTSVILLE...AND MOVING NORTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... TRAMMEL AND BUTLERSVILLE... HALFWAY AND WEST FORK... ALLEN SPRINGS AND ALVATON... HALIFAX AND GREENHILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. && LAT...LON 3695 8633 3683 8610 3665 8637 3670 8650 TIME...MOT...LOC 1831Z 215DEG 22KT 3674 8638 SCHOETTMER
Local storm report, Jun 18, 1:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT THU JUN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
06/18/2015 JESSAMINE KY LAW ENFORCEMENT
TREES REPORTED DOWN ON MAPLE STREET..
&&
SZAPPANOSSpecial weather statement, Jun 18, 1:36 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 PM CDT THU JUN 18 2015
KYZ026-181905-
OHIO KY-
136 PM CDT THU JUN 18 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL CITY...AND MOVING EAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARTFORD...
KEN WYE AND SCOTTOWN...
SIMMONS...
MCHENRY AND COOL SPRINGS...
HIGHVIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3736 8713 3750 8687 3734 8680 3732 8682
3730 8682 3725 8697 3727 8699 3732 8699
3736 8703 3736 8707 3732 8711 3732 8713
3735 8714
TIME...MOT...LOC 1836Z 248DEG 15KT 3733 8701
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM CDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 18, 12:30 PM CDT | Special Weather Statement | LMK | Mercer | 30 min |
| Jun 18, 12:36 PM CDT | Special Weather Statement | LMK | Harrison | 29 min |
| Jun 18, 12:55 PM CDT | Special Weather Statement | LMK | Jessamine | 30 min |
| Jun 18, 1:28 PM CDT | Special Weather Statement | LMK | Simpson | 32 min |
| Jun 18, 1:31 PM CDT | Special Weather Statement | LMK | Allen | 29 min |
| Jun 18, 1:36 PM CDT | Special Weather Statement | LMK | Ohio | 29 min |
| Jun 18, 1:45 PM CDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jun 18, 1:50 PM CDT | Special Weather Statement | LMK | Warren | 30 min |
| Jun 18, 1:51 PM CDT | Special Weather Statement | LMK | Harrison | 29 min |
| Jun 18, 2:04 PM CDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 18, 2:17 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| Jun 18, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 31 min |
| Jun 18, 2:54 PM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 31 min |
| Jun 18, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 31 min |
| Jun 18, 3:09 PM CDT | Special Weather Statement | LMK | Simpson | 31 min |
| Jun 18, 3:10 PM CDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jun 18, 3:27 PM CDT | Areal Flood Advisory | LMK | Harrison, Scott | 3 hr |
| Jun 18, 3:28 PM CDT | Special Weather Statement | LMK | Henry | 32 min |
| Jun 18, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 32 min |
| Jun 18, 3:34 PM CDT | Special Weather Statement | LMK | Meade | 31 min |
| Jun 18, 3:35 PM CDT | Special Weather Statement | LMK | Russell | 30 min |
| Jun 18, 3:37 PM CDT | Special Weather Statement | LMK | Hancock | 33 min |
| Jun 18, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 18, 3:53 PM CDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jun 18, 3:59 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Jun 18, 4:06 PM CDT | Special Weather Statement | LMK | Henry | 29 min |
| Jun 18, 4:18 PM CDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jun 18, 4:19 PM CDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 18, 4:30 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Jun 18, 4:36 PM CDT | Areal Flood Advisory | LMK | Franklin, Henry, Oldham, Shelby | 3 hr |
| Jun 18, 4:40 PM CDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Jun 18, 4:42 PM CDT | Areal Flood Advisory | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 3 hr |
| Jun 18, 4:52 PM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Jun 18, 5:02 PM CDT | Areal Flood Advisory | LMK | Franklin, Shelby | 3 hr |
| Jun 18, 5:15 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Woodford | 30 min |
| Jun 18, 5:24 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 31 min |
| Jun 18, 5:32 PM CDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Scott, Woodford | 3 hr |
| Jun 18, 5:38 PM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott | 5 hr |
| Jun 18, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 20 min |
| Jun 18, 6:11 PM CDT | Areal Flood Advisory | LMK | Trimble | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.